MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7570905
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with degenerative disc disease and underwent minimally invasive lumbar decompression and fusion at l3-s1.During surgery, the sleeves each ¿popped¿ off when surgeon was attempting to reduce rod into screw head.The sleeves appear bent.The product came in contact with the patient.No patient complications were reported as the result of the event.
 
Additional Manufacturer Narrative
Device evaluation: visual, functional and microscopic examination found that one side of the reducer¿s tip is bent outward.This type of damage is consistent with overload through bending while attached to the screw.There are witness marks on the location tab indicating the screw had slipped off.The observation are consistent with bend stress overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7291589
Report Number1030489-2018-00265
Device Sequence Number1044138
Product Code KWP
UDI-Device Identifier00613994302755
UDI-Public00613994302755
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K052747
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7570905
Device Lot NumberFA14F008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1